I Hate Dialysis Message Board
Welcome, Guest. Please login or register.
June 25, 2019, 08:07:41 PM

Login with username, password and session length
Search:     Advanced search
527873 Posts in 33161 Topics by 12285 Members
Latest Member: mattbrown
* Home Help Search Login Register
+  I Hate Dialysis Message Board
|-+  Dialysis Discussion
| |-+  Dialysis: General Discussion (Moderator: cassandra)
| | |-+  Benadryl
0 Members and 1 Guest are viewing this topic. « previous next »
Pages: [1] Go Down Print
Author Topic: Benadryl  (Read 563 times)
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 337


« on: January 22, 2019, 06:55:46 AM »

Thereís this one patient at the clinic who asks for Benadryl every treatment in the dialysis line. I was curious what does he need it for? One of the nurses say why do you always need it? What do you do at home?  I felt kinda bad for him he might have a legit reason
Logged
GA_DAWG
Full Member
***
Offline Offline

Posts: 430

« Reply #1 on: January 22, 2019, 09:35:22 AM »

We have one of those patients also who always asks for benadryl. One of the side effects of benadryl is it makes you really leepy, so she after the benadryl, she sleeps through most of the treatment. Also, if the phosphorous level is too high, it makes you itch, and benadryl might combat some of the itch.
Logged
UkrainianTracksuit
Full Member
***
Offline Offline

Gender: Female
Posts: 456

« Reply #2 on: January 22, 2019, 09:57:13 AM »

I agree with GA Dawg. It could be used to soothe the side effect of phosphorus itching as well as providing a light snooze. When I was receiving thymoglobulin treatments, Benadryl was used to lessen the side effects and it put me in a comfortable na-na-land.

At my old clinic, we had a patient who always asked for Ativan and Dramamine. He got it and he slept through it all like a champ.
Logged
Aaisha.Dar
Full Member
***
Offline Offline

Posts: 337


« Reply #3 on: January 22, 2019, 10:20:01 AM »

I got Benadryl when I was on antibiotics after an infection. I always had a reaction to the antibiotics so they gave this to me for like 3 weeks. I didnít like it. It made me loopy, I wasnít able to communicate properly and usually throw up. Yeah I noticed he sleeps through treatment and wakes up looking rough lol
Logged
PrimeTimer
Elite Member
*****
Offline Offline

Gender: Female
Posts: 2179


« Reply #4 on: January 22, 2019, 11:57:33 AM »

Benadryl also helps with restless leg syndrome because it makes you drowsy.
Logged

Husband has ESRD with Type I Diabetes -Insulin Dependent.
I was his carepartner for home hemodialysis using Nxstage December 2013-July 2016.
He went back to doing in-center July 2016.
LorinnPKD
Full Member
***
Offline Offline

Posts: 252

« Reply #5 on: January 22, 2019, 01:51:19 PM »

We had a row of ladies using this technique so they could sleep during session, and they'd all conk out!

RLS is weird.  Unfortunately Benedryl (and diphenhydramine in general) sometimes also does the opposite and triggers RLS in some people because it blocks your dopamine receptors. So your mileage may vary!  I took it Benedryl out of desperation and I was kicking like Pele until noon!

Logged
kitkatz
Administrator/Owner
Member for Life
*****
Offline Offline

Gender: Female
Posts: 16959


« Reply #6 on: January 22, 2019, 03:08:52 PM »

I simply cannot last six hours in a dialysis chair without Benadryl. 
Logged



lifenotonthelist.com

Ivanova: "Old Egyptian blessing: May God stand between you and harm in all the empty places you must walk." Babylon 5

Remember your present situation is not your final destination.

Take it one day, one hour, one minute, one second at a time.

"If we don't find a way out of this soon, I'm gonna lose it. Lose it... It means go crazy, nuts, insane, bonzo, no longer in possession of ones faculties, three fries short of a Happy Meal, wacko!" Jack O'Neill - SG-1
Michelle2016
Full Member
***
Offline Offline

Posts: 110

« Reply #7 on: January 22, 2019, 05:08:11 PM »

I have sleeping problem. I take Benadryl whenever I need it. The only side effect is making you sleepy.
Logged
GA_DAWG
Full Member
***
Offline Offline

Posts: 430

« Reply #8 on: January 22, 2019, 05:44:52 PM »

We started with one lady, then it went to two asking for it, and then a row of them. The doctor told the nurses to split them up. It wasn't just benadryl, but every time one of them got a new med, all the others would wind up asking for it, and suddenly develop the same symptoms.
Logged
Pages: [1] Go Up Print 
« previous next »
 

Powered by MySQL Powered by PHP SMF 2.0.15 | SMF © 2017, Simple Machines | Mobile View Valid XHTML 1.0! Valid CSS!